MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE

DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE
Model Number 286715500
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in taiwan as follows: it was reported that on (b)(6) 2022, surgeon used an surgical instrument (screw tap) to form a thread on the patient's bone, the patient's bone was too hard.The front end of tap was broken into the patient's l5 vertebral body.The surgeon could not remove it after repeated attempts and it remained in patient's body.This report is for one (1) viper2 5mm self drilling tap.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for viper2 5mm self drilling tap, was conducted identifying that lot number ng78962 was released in a four batch.Part: 286715500, lot: ng78962, supplier: ng instruments.Batch1: released on november 19, 2018 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual analysis of the returned sample revealed that the tip of the viper2 5mm self drilling tap has broken off.No other product defect identified.No evidence indicating the broken fragment remains inside patient was provided.A dimensional inspection was performed for the viper2 5mm self drilling tap, and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 5mm self drilling tap, would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.Dimensional inspection: measured dimension: conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 5MM SELF DRILLING TAP,
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13736226
Report Number1526439-2022-00396
Device Sequence Number19963816
Product Code HWX
UDI-Device Identifier10705034214078
UDI-Public(01)10705034214078
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500
Device Catalogue Number286715500
Device Lot NumberNG78962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown